Barrett's Oesophagus
 Barrett's Support Forum :Barrett's Support Forum :Barrett's Oesophagus
Message Icon Topic: Effect of PPIs on Breathing problems? Post Reply Post New Topic
Poll Question: Do you suffer form extreme tiredness?
Poll Choice Votes Poll Statistics
4 [30.77%]
1 [7.69%]
1 [7.69%]
7 [53.85%]
You can not vote in this poll

Author Message
chrisrob
Admin Group
Admin Group


Joined: 01 May 2007
Online Status: Offline
Posts: 2618
Quote chrisrob Replybullet Topic: Effect of PPIs on Breathing problems?
    Posted: 22 Aug 2010 at 12:21pm
I am interested in the breathing problems connected with reflux: cough and lethargy (tired and out of breath).

I used to suffer considerably from the "reflux cough".
I was put on the highest dose of PPIs with little effect except I then suffered with extreme lethargy due to low iron.
Talking to the two most eminent consultants in the country about this at the Barrett's Symposium, they said that other patients had mentioned this but they didn't think there was a connection.
I maintain reducing the stomach acid stops iron being absorbed from food. (Although the absorption actually occurs in the intestine, the acid is required to start dissolving it.)

I know this isn't "real" research but would be interested to see how the figures stack up.

Thanks


Chris
IP IP Logged
markluker
Newbie
Newbie


Joined: 30 Sep 2009
Online Status: Offline
Posts: 20
Quote markluker Replybullet Posted: 22 Aug 2010 at 12:25pm
I wouldnt say I suffer from extreme tiredness. But I am always tired, more than I should be. However I have gained weight since I started taking PPIs and I feel thats the reason why I get out of breath!
IP IP Logged
Suzy
Senior Member
Senior Member


Joined: 05 Nov 2008
Online Status: Offline
Posts: 160
Quote Suzy Replybullet Posted: 22 Aug 2010 at 1:08pm
Well done Chris!

Like Mark I wouldn't say I suffer from extreme tiredness but I'm definitely more lethargic and think it's the ppi's but who knows, how can we tell?!!

Suzy
IP IP Logged
usmile
Newbie
Newbie


Joined: 10 Jun 2010
Online Status: Offline
Posts: 26
Quote usmile Replybullet Posted: 22 Aug 2010 at 5:48pm
I also had reflux cough and was always tired. I have had some improvement and am not sure if it because of the PPI's or from the changes I have made since I became aware of my GERD & Barretts. I also suffered from some nasty lung infections and have used an inhaler ever since.
IP IP Logged
LazyLout
Senior Member
Senior Member


Joined: 22 Jan 2010
Location: United Kingdom
Online Status: Offline
Posts: 108
Quote LazyLout Replybullet Posted: 22 Aug 2010 at 9:49pm
Hi Chris,

I don't suffer from the "reflux cough" but PPI's definitely make me very tired, hence the name.

Lazy.
IP IP Logged
Alan
Newbie
Newbie


Joined: 29 May 2010
Location: United Kingdom
Online Status: Offline
Posts: 17
Quote Alan Replybullet Posted: 22 Aug 2010 at 11:14pm
Hi Chris
 
I have not had any coughing problems but I do wake up every night  with joint pains.
 
I came off 2 x 40 mg Nexium per day on 1-6-10 because of this and other side effects.
 
I am now on 150mg of Ranitidine twice a day but I am still waking up every night with the aching joints.
 
If you or anyone has any advice on this problem I would be very grateful.
 
Regards Alan
IP IP Logged
suzanne
Groupie
Groupie


Joined: 27 Jun 2010
Location: United Kingdom
Online Status: Offline
Posts: 41
Quote suzanne Replybullet Posted: 23 Aug 2010 at 3:14pm
hi chris,i have def noticed i am lethargic and tired on ppi's,i also believe that they lower my mood and make me more breathless than i was without them,kind wishes and hello to everyone,suzanneSmile
IP IP Logged
Gigi
Unrecognised
Unrecognised


Joined: 21 Aug 2010
Online Status: Offline
Posts: 31
Quote Gigi Replybullet Posted: 13 Sep 2010 at 4:15pm
hi Chris. I dont suffer from tiredness and only get an occasional cough. But I did read that the lack of stomach acid leads to higher rates of fungal infections and that was a lightbulb moment. I read for hours about anti ppi claims. Very interesting what the acid does.
IP IP Logged
Post Reply Post New Topic
Printable version Printable version

Forum Jump
You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot delete your posts in this forum
You cannot edit your posts in this forum
You cannot create polls in this forum
You cannot vote in polls in this forum